Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS Wakefield, VA

May 2, 20165 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 7:38 PM EDT for 5 counties in Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 7:38 PM EDT (23:38 UTC)
Expired
May 2, 2016, 8:30 PM EDT
In force
52 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Charles City County, VA, City of Williamsburg, VA, James City County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 36 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:44 PM EDTHAIL 0.88Powhatan Secondary, VA
May 2, 7:48 PM EDTHAIL 0.88Williamsburg, VAMONTICELLO AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS51 KAKQ 022338
SVRAKQ
VAC036-095-181-199-830-030030-
/O.NEW.KAKQ.SV.W.0033.160502T2338Z-160503T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN YORK COUNTY IN SOUTHEASTERN VIRGINIA...
  NORTHEASTERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
  SOUTHEASTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHERN JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...
  THE CITY OF WILLIAMSBURG IN SOUTHEASTERN VIRGINIA...

* UNTIL 830 PM EDT

* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAREMONT...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG...CLAREMONT...COLLEGE OF WILLIAM AND MARY...QUEENS LAKE...
  GROVE...CARVER GARDENS...BUSCH GARDENS...KINGS POINT...SCOTLAND...YORK
  TERRACE...JAMESTOWN...LIGHTFOOT...GOVERNORS LAND...SKIMINO...EWELL...CAMP
  PEARY...BARLOWS CORNER...OAKTREE...CHRISTENSONS CORNER AND WATER
  COUNTRY U.S.A..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3721 7658 3722 7659 3720 7659 3714 7693
      3724 7699 3725 7697 3726 7698 3740 7669
      3722 7657
TIME...MOT...LOC 2338Z 248DEG 18KT 3722 7690 

HAIL...1.25IN
WIND...60MPH
 
$$

MRD
2 follow-up statements
523 
WWUS51 KAKQ 022352
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT MON MAY 2 2016

VAC036-181-030001-
/O.CAN.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
SURRY VA-CHARLES CITY VA-
752 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY AND
SOUTHEASTERN CHARLES CITY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
      3720 7669 3718 7670 3717 7677 3718 7679
      3719 7677 3722 7681 3722 7688 3725 7689
      3726 7687 3728 7688 3729 7686 3730 7687
      3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 2351Z 249DEG 23KT 3726 7675 

$$

VAC095-199-830-030030-
/O.CON.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
YORK VA-JAMES CITY VA-CITY OF WILLIAMSBURG VA-
752 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN YORK...AND SOUTHERN JAMES CITY COUNTIES AND THE CITY
OF WILLIAMSBURG...

AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLLEGE OF
WILLIAM AND MARY...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...COLLEGE OF WILLIAM AND MARY...QUEENS LAKE...GROVE...CARVER
GARDENS...BUSCH GARDENS...KINGS POINT...YORK TERRACE...JAMESTOWN...
SCOTLAND...LIGHTFOOT...GOVERNORS LAND...SKIMINO...EWELL...CAMP PEARY...
BARLOWS CORNER...OAKTREE...CHRISTENSONS CORNER...WATER COUNTRY U.S.A.
AND CENTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
      3720 7669 3718 7670 3717 7677 3718 7679
      3719 7677 3722 7681 3722 7688 3725 7689
      3726 7687 3728 7688 3729 7686 3730 7687
      3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 2351Z 249DEG 23KT 3726 7675 

HAIL...1.25IN
WIND...60MPH
 
$$

MRD
061 
WWUS51 KAKQ 030028
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
828 PM EDT MON MAY 2 2016

VAC095-199-830-030038-
/O.EXP.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
YORK VA-JAMES CITY VA-CITY OF WILLIAMSBURG VA-
828 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YORK...AND
SOUTHERN JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG WILL EXPIRE
AT 830 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
      3720 7669 3718 7670 3717 7677 3718 7679
      3719 7677 3722 7681 3722 7688 3725 7689
      3726 7687 3728 7688 3729 7686 3730 7687
      3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 0026Z 248DEG 18KT 3726 7675 

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 2, 4:48 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS
EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE
COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL
THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE
WILL DROP ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING
IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW
WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE
DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN
TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND
WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS
EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY
(60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE
MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW
COUNTIES. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE
NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM
NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND
MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY
DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR
60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR
60.

UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO
UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE
MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU
THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON
WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN
THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO
SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE
EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST
HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE
UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE
LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER
60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN
HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT
INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE
COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS
LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS
RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY
AND MILD CONDITIONS.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE
ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT
VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN
SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW
CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN
CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER
THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH
IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR
EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A
STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN
WILL COTNINUE THRU THE END OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS
AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID-
ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH
GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY
WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS
ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE
AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD
CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD
FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA
CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE
FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT
INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS
OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL
GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS
EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT
THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...MAS
MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1245 PM EDT MON MAY 2 2016

VAZ048-060>062-064>069-079-080-509>516-031645-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ081>083-090-517>522-031645-
PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 2, 7:08 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT MON MAY 2 2016

NCZ013>015-030>032-030000-
HERTFORD-PERQUIMANS-GATES-PASQUOTANK-BERTIE-CHOWAN-
708 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOWAN...GATES...
WESTERN PASQUOTANK...NORTHEASTERN BERTIE...HERTFORD AND NORTHWESTERN
PERQUIMANS COUNTIES...

AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWELLSVILLE...
OR 8 MILES SOUTHEAST OF AHOSKIE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AHOSKIE...GATESVILLE...SUNBURY...RYLAND...GATES...WINTON...COFIELD...
POWELLSVILLE...COLERAIN...HARRELLSVILLE...HOBBSVILLE...RODUCO...TYNER...
ASKEWVILLE...EURE...LYNCHS CORNER...WHITES CROSSROADS...PROCTORS CORNER...
CARTER AND RAYS BEACH.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3604 7691 3618 7710 3655 7681 3643 7640
TIME...MOT...LOC 2308Z 220DEG 32KT 3618 7693

ZIMMERMAN
Special weather statement, May 2, 7:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT MON MAY 2 2016

VAZ060-061-066>069-030000-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-LUNENBURG-CUMBERLAND-
712 PM EDT MON MAY 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LUNENBURG...NORTHWESTERN NOTTOWAY...NORTHWESTERN AMELIA...WEST
CENTRAL POWHATAN...PRINCE EDWARD AND CUMBERLAND COUNTIES...

AT 711 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DARLINGTON HEIGHTS TO NEAR SAXE.
MOVEMENT WAS NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  PROSPECT AND DARLINGTON HEIGHTS AROUND 715 PM EDT.
  HAMPDEN SYDNEY AROUND 720 PM EDT.
  FARMVILLE AND LONGWOOD UNIVERSITY AROUND 725 PM EDT.
  HAMPDEN SYDNEY COLLEGE AND GUINEA MILLS AROUND 740 PM EDT.
  GREEN BAY AROUND 745 PM EDT.
  CUMBERLAND AND SUNNYSIDE AROUND 750 PM EDT.
  BURKEVILLE...RICE AND TOBACCOVILLE AROUND 755 PM EDT.
  TRENHOLM AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ANGOLA...GRAYS
SIDING...RODOPHIL...BURKES TAVERN...OLIVEVILLE...SIMPLICITY...TUGGLE...
STODDERT...ASHBY AND WARSHAM.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3726 7868 3734 7860 3737 7860 3738 7858
      3733 7851 3733 7847 3751 7834 3765 7807
      3764 7805 3703 7822 3694 7848 3708 7844
      3709 7848 3713 7851 3715 7855 3714 7858
      3717 7863 3719 7864 3720 7868
TIME...MOT...LOC 2311Z 224DEG 35KT 3723 7856 3697 7866

ZIMMERMAN
Special weather statement, May 2, 7:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT MON MAY 2 2016

VAZ048-061-062-509-030000-
WESTERN LOUISA-GOOCHLAND-CUMBERLAND-FLUVANNA-
720 PM EDT MON MAY 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LOUISA...
WEST CENTRAL GOOCHLAND...FLUVANNA AND NORTHEASTERN CUMBERLAND
COUNTIES...

AT 720 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SCHUYLER TO
CENTENARY. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LAKE MONTICELLO AROUND 745 PM EDT.
  FORK UNION AROUND 750 PM EDT.
  PALMYRA AND TROY AROUND 755 PM EDT.
  COLUMBIA...KENTS STORE AND BOSWELLS TAVERN AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DIXIE...WILMINGTON...
CENTRAL PLAINS...ZION CROSSROADS...SHORES...CALEDONIA...CARYSBROOK...STAGE
JUNCTION...BYBEE AND NAHOR.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3806 7826 3813 7821 3813 7818 3814 7814
      3770 7809 3767 7824 3769 7824 3772 7834
      3773 7837 3774 7842 3776 7846 3780 7849
TIME...MOT...LOC 2320Z 243DEG 29KT 3785 7858 3769 7855

ZIMMERMAN
Special weather statement, May 2, 7:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT MON MAY 2 2016

NCZ012-013-VAZ092-030000-
NORTHAMPTON-HERTFORD-SOUTHAMPTON-
727 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...NORTH
CENTRAL HERTFORD...SOUTHEASTERN GREENSVILLE...AND SOUTHEASTERN
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOYKINS...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BOYKINS AROUND 735 PM EDT.
  NEWSOMS AROUND 740 PM EDT.
  COURTLAND AROUND 750 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE TEXAS...STORY...
SEVERN...CAPRON...RIVERDALE...BRANCHVILLE...SHILOH...SUNBEAM...HANDSOM AND
WORRELL.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3653 7733 3654 7733 3655 7730 3656 7733
      3655 7734 3658 7736 3659 7736 3662 7737
      3684 7710 3661 7691 3658 7691 3657 7693
      3656 7693 3647 7727
TIME...MOT...LOC 2327Z 242DEG 29KT 3658 7725

ZIMMERMAN
Special weather statement, May 2, 7:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT MON MAY 2 2016

VAZ062-069-513-515-030015-
POWHATAN-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-
731 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOOCHLAND...WEST
CENTRAL HENRICO...NORTHEASTERN AMELIA...SOUTHEASTERN POWHATAN...AND
WESTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSELEY...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MANAKIN AND SABOT AROUND 805 PM EDT.
  BON AIR AROUND 810 PM EDT.
  RICHMOND...TUCKAHOE AND UNIVERSITY OF RICHMOND AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOLLY HILLS...
WINTERPOCK...SUBLETTS...ROSLYN HILLS...GENITO...MIDLOTHIAN...FLAT ROCK...
PILKINTON...SKINQUARTER AND CLAYVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3739 7787 3742 7788 3742 7786 3743 7786
      3745 7787 3746 7787 3768 7773 3750 7744
      3729 7769 3738 7788 3739 7788
TIME...MOT...LOC 2330Z 217DEG 20KT 3740 7779

ZIMMERMAN
Special weather statement, May 2, 7:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON MAY 2 2016

VAZ077-078-030015-
NORTHUMBERLAND-LANCASTER-
736 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...LANCASTER AND
SOUTHEASTERN RICHMOND COUNTIES...

AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANCASTER...OR
NEAR KILMARNOCK...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  KILMARNOCK AND LANCASTER AROUND 745 PM EDT.
  WICOMICO CHURCH AROUND 800 PM EDT.
  FAIR PORT AROUND 805 PM EDT.
  HEATHSVILLE AROUND 810 PM EDT.
  LEWISETTA AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...LILIAN...BROWNS
STORE...NUTTSVILLE...WEEMS...BERTRAND...REEDVILLE...FLEETON...HULL NECK AND
AVALON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3802 7647 3797 7641 3794 7633 3786 7620
      3783 7622 3763 7647 3768 7655 3773 7657
      3784 7655 3783 7652 3784 7651 3785 7652
      3787 7655 3803 7652
TIME...MOT...LOC 2335Z 201DEG 20KT 3772 7650

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:57 PM EDTSpecial Weather StatementAKQFluvanna33 min
May 1, 11:35 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Powhatan, Prince Edward40 min
May 2, 12:20 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward40 min
May 2, 1:00 AM EDTSpecial Weather StatementAKQChesterfield, City of Richmond60 min
May 2, 5:09 PM EDTSpecial Weather StatementAKQCity of Richmond66 min
May 2, 5:16 PM EDTSpecial Weather StatementAKQDinwiddie59 min
May 2, 5:18 PM EDTSpecial Weather StatementAKQSurry42 min
May 2, 5:22 PM EDTSevere Thunderstorm WarningAKQDinwiddie38 min
May 2, 5:24 PM EDTSpecial Weather StatementAKQNottoway51 min
May 2, 5:33 PM EDTSevere Thunderstorm WarningAKQHanover, King William31 min
May 2, 5:34 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry, Sussex41 min
May 2, 5:57 PM EDTSpecial Weather StatementAKQSurry, City of Williamsburg33 min
May 2, 6:00 PM EDTSpecial Weather StatementAKQMecklenburg45 min
May 2, 6:08 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more52 min
May 2, 6:22 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia38 min
May 2, 6:38 PM EDTSpecial Weather StatementAKQGloucester, Mathews52 min
May 2, 6:55 PM EDTSpecial Weather StatementAKQKing and Queen, New Kent50 min
May 2, 6:58 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry47 min
May 2, 6:58 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland47 min
May 2, 7:04 PM EDTSpecial Marine WarningAKQ41 min
May 2, 7:12 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward48 min
May 2, 7:20 PM EDTSpecial Weather StatementAKQFluvanna40 min
May 2, 7:27 PM EDTSpecial Weather StatementAKQSouthampton33 min
May 2, 7:31 PM EDTSpecial Weather StatementAKQChesterfield44 min
May 2, 7:36 PM EDTSpecial Weather StatementAKQLancaster, Northumberland39 min
May 2, 7:44 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk46 min
May 2, 7:55 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan50 min
May 2, 7:57 PM EDTSpecial Marine WarningAKQ63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.